Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 180, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 28, 2017, 1:04 AM CDT for Howard County, Little River County, Sevier County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2017, 1:04 AM CDT (06:04 UTC)
- Expired
- May 28, 2017, 1:45 AM CDT
- In force
- 41 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Howard County, AR, Little River County, AR, Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 153 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 12:06 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 6.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 12:22 AM CDT, 42 minutes earlier.
Area forecast discussion, May 28, 12:22 AM CDT, 42 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1222 AM CDT Sun May 28 2017 .DISCUSSION... Update for issuance of Severe Watch 289. Strong storms across srn OK will continue to move ewd into our area. However, swd extent is expected to be limited, thus only a few counties included attm. /12/ && .PREV DISCUSSION... /issued 1153 PM CDT Sat May 27 2017/ AVIATION... For the ArkLaTex, VFR with winds S 5-15KT and will become SW during Sunday. Aloft we are SW 25-55KTS in the low levels on our VAD. MVFR stratus will meet convection from the N before daybreak with a cold front on approach, widespread shwrs/tstms from 09-15Z will decay. The cold front will move closer but not through until Sunday night. So expect more dvlpmt of tstms for the p.m. hrs. Fropa will shift surface winds and not much else early Monday. The boundary will slowly lift back North into midweek. /24/ PREV DISCUSSION... /issued 943 PM CDT Sat May 27 2017/ DISCUSSION... Surface low across Red River valley extending into eastern Oklahoma generating severe thunderstorms across much of central and eastern Oklahoma. HRRR model suggests bulk of the convection to remain out of the ArkLaTex through 3 AM before a cold front slides south across the I-30 corridor. As convection moves south with the front, atmosphere becomes less conducive to maintain severe thunderstorms as noted by an enhanced risk across McCurtain county and a slight risk across much of northeast Texas and Southern Arkansas. Current forecast is on track, no updates at this time. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 87 69 81 66 / 40 60 40 30 MLU 89 70 81 67 / 30 60 60 40 DEQ 82 61 85 60 / 40 40 10 10 TXK 83 65 83 63 / 40 60 20 10 ELD 84 65 81 64 / 40 60 40 20 TYR 86 68 82 66 / 40 60 30 20 GGG 85 68 81 65 / 40 60 30 20 LFK 91 72 81 68 / 30 70 60 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 12/99/99
Hazardous weather outlook, May 27, 3:23 PM CDT, 9 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 323 PM CDT Sat May 27 2017 ARZ050-051-059>061-070>073-LAZ001>006-OKZ077-TXZ096-097-108>112- 124>126-136>138-150-151-282030- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-McCurtain- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison-Rusk-Panola- 323 PM CDT Sat May 27 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms may shift into the area after midnight tonight. A few storms could become strong, mainly along and north of interstate 30. Strong winds and possible hail may occur. .DAYS TWO THROUGH SEVEN...Sunday through Friday... The cold front will be progressing southeastward across the Four- State Region, interacting with a warm, moist and unstable atmosphere and resulting in the development of scattered thunderstorms. Some of these thunderstorms will become strong to severe with large hail and damaging wind gusts being the primary threats. The unsettled weather pattern will continue through next week as the cold front returns to the region as a warm front, which will advect in a warm and moist airmass. As a result, isolated to scattered showers and thunderstorms will be possible next week, though the potential for widespread hazardous weather will be low. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may possibly be needed late tonight. LAZ010>014-017>022-TXZ149-152-153-165>167-282030- De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches- Winn-Grant-Caldwell-La Salle-Cherokee-Nacogdoches-Shelby-Angelina- San Augustine- 323 PM CDT Sat May 27 2017 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday... The cold front will be progressing southeastward across the Four- State Region, interacting with a warm, moist and unstable atmosphere and resulting in the development of scattered thunderstorms. Some of these thunderstorms will become strong to severe with large hail and damaging wind gusts being the primary threats. The unsettled weather pattern will continue through next week as the cold front returns to the region as a warm front, which will advect in a warm and moist airmass. As a result, isolated to scattered showers and thunderstorms will be possible next week, though the potential for widespread hazardous weather will be low. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters is not anticipated through tonight.
In the hours before
Special weather statement, May 28, 12:23 AM CDT, 41 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1223 AM CDT SUN MAY 28 2017
OKZ077-280615-
McCurtain OK-
1223 AM CDT SUN MAY 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCCURTAIN COUNTY UNTIL
115 AM CDT...
At 1222 AM CDT, Doppler radar was tracking a strong thunderstorm near
Nashoba, or 15 miles southeast of Clayton, moving east at 55 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Broken Bow, Wright City, Plunketville, Rufe, Smithville, Hochatown,
Watson, Battiest, Pickens, Mount Herman, Sherwood, Glover, Slim,
Bethel and Ringold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 700 AM CDT for
southeastern Oklahoma.
LAT...LON 3451 9446 3404 9448 3405 9516 3424 9515
3425 9505 3451 9505
TIME...MOT...LOC 0522Z 271DEG 47KT 3445 9514
05The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 1:39 AM CDT | Special Weather Statement | SHV | Bowie | 51 min |
| May 28, 2:05 AM CDT | Severe Thunderstorm Warning | SHV | Bowie | 40 min |
| May 28, 2:08 AM CDT | Special Weather Statement | SHV | Red River | 37 min |
| May 28, 2:49 AM CDT | Special Weather Statement | SHV | Bowie, Red River | 41 min |
| May 28, 3:30 AM CDT | Special Weather Statement | SHV | Bowie, Franklin, Titus | 45 min |
| May 28, 4:54 AM CDT | Special Weather Statement | SHV | Camp, Upshur, Wood | 36 min |
| May 28, 6:32 AM CDT | Special Weather Statement | SHV | Bowie, Franklin, Morris, Titus | 43 min |
| May 28, 7:19 AM CDT | Special Weather Statement | SHV | Camp, Cass, Franklin, Morris, Titus, Upshur and 1 more | 41 min |
| May 28, 8:07 AM CDT | Special Weather Statement | SHV | Marion | 38 min |
| May 28, 3:35 PM CDT | Special Weather Statement | SHV | Wood | 40 min |
| May 28, 4:18 PM CDT | Special Weather Statement | SHV | Camp, Harrison, Marion, Upshur | 42 min |
| May 28, 4:47 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 58 min |
| May 28, 4:50 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Marion, Smith, Upshur | 55 min |
| May 28, 4:53 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion | 67 min |
| May 28, 4:58 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Rusk | 32 min |
| May 28, 5:11 PM CDT | Tornado Warning | SHV | Gregg, Harrison, Panola, Rusk | 49 min |
| May 28, 5:15 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Nacogdoches, Panola, Rusk, Shelby | 45 min |
| May 28, 5:29 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 31 min |
| May 28, 5:37 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 38 min |
| May 28, 5:41 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 64 min |
| May 28, 5:52 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Shelby | 38 min |
| May 28, 5:54 PM CDT | Tornado Warning | SHV | Panola | 25 min |
| May 28, 6:22 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Shelby | 53 min |
| May 28, 6:30 PM CDT | Tornado Warning | SHV | Shelby | 26 min |
| May 28, 6:40 PM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine, Shelby | 50 min |
| May 28, 6:48 PM CDT | Flash Flood Warning | SHV | Angelina, Cherokee, Nacogdoches, Rusk | 3 hr |
| May 28, 6:52 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 53 min |
| May 28, 8:08 AM CDT | Special Weather Statement | SHV | Jackson, Lincoln, Ouachita, Union | 37 min |
| May 28, 9:53 AM CDT | Special Weather Statement | SHV | Bossier, Caddo, Claiborne, De Soto, Webster | 37 min |
| May 28, 10:33 AM CDT | Special Weather Statement | SHV | Claiborne, Webster | 42 min |
| May 28, 10:50 AM CDT | Special Weather Statement | SHV | Bossier | 40 min |
| May 28, 11:17 AM CDT | Special Weather Statement | SHV | Webster | 43 min |
| May 28, 1:48 PM CDT | Special Weather Statement | SHV | Caldwell | 42 min |
| May 28, 5:46 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Claiborne, Webster | 59 min |
| May 28, 6:32 PM CDT | Flash Flood Warning | SHV | Bienville, Bossier, Caddo, De Soto, Red River, Webster | 3 hr |
| May 28, 6:51 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, De Soto, Natchitoches, Red River and 3 more | 54 min |
| May 28, 1:48 AM CDT | Special Weather Statement | SHV | Howard, Sevier | 42 min |
| May 28, 2:46 AM CDT | Special Weather Statement | SHV | Nevada | 44 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.